Alert archive / Florida / Tornado Warnings in 1999
Tornado Warning 6, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Jan 2, 1999, 11:31 PM EST for Clay County, Saint Johns County, Florida. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 2, 1999, 11:31 PM EST (04:31 UTC)
- Expired
- Jan 3, 1999, 12:05 AM EST
- In force
- 34 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Clay County, FL, Saint Johns County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 2, 11:50 PM EST | Thunderstorm Wind | St Augustine, FL | Damaged a service station roof. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 9:00 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 4.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 811 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 9.1
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Jan 2, 7:50 PM EST, 3 hours 41 minutes earlier.
Area forecast discussion, Jan 2, 7:50 PM EST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 750 PM EST SAT JAN 2 1999 LATEST SURFACE ANALYSIS SHOWS FRONT JUST WEST OF TLH WITH PRE- FRONTAL SQUALL LINE JUST EAST OF TLH. LEADING EDGE OF SQUALL LINE NOW BEGINNING TO MOVE INTO THE WESTERN EDGE OF KJAX 88D. ATMOSPHERE HAS BEEN WORKED OUT WITH EARLIER SQUALL LINE. HOWEVER...SURFACE ANALYSIS CONTINUES TO SHOW DPTS IN THE MID TO UPPER 60S ACROSS CWA WITH SOME REPORTING NEAR 70. LATEST 88D VAD WIND PROFILE SHOWS LOW LEVEL WND GRATER THAN 50 KTS WITH SFC WNDS NEAR 10 KNOTS AND MOSTLY UNIDIRECTIONAL SHEAR. THIS LOW LEVEL WIND FLOW IS KEEPING STRONG LOW LEVEL WAA AHEAD OF COLD FRONT TO THE WEST AND SOUTH OF WARM FRONT WHICH IS NOW LOCATED NORTH OF CWA. THUS...THE POTENTIAL EXITS FOR ADDITIONAL STRONG TSTMS MOVING ACROSS CWA TONIGHT WITH A FEW SEVERE. JUDGING BY THE LATEST IR LOOP...LOOKS LIKE SOUTHERN SECTIONS OF CWA AND CNTRL FL ARE UNDER A GREATER THREAT NOW. AS SECOND LINE OF SHWRS AND TSTMS APPROACHES THE CWA...WINDS SHOULD PICK UP AGAIN FROM THE SOUTH SO ZONES FOR GA AND FL LOOK FINE. ONLY AMENDMENTS THAT I FORESEE ATTM WILL DEPEND ON WHAT SPC DOES WITH WW 6. CWF...41008 HAS BEEN REPORTING SE WNDS FOR THE PAST FEW HRS BETWEEN 15 AND 20 WITH HIGHEST WAVE HEIGHT AT 8 FT. SOUTH OF SGJ...EAST CAPE BUOY IS REPORTING SUSTAINED WNDS OF 25 KNTS WITH HIGHER GUSTS AND SEAS NEAR 11 FT. WILL RECOMMEND AMENDING CWF TO REFLECT MORE REALISTIC SEAS AS THE CURRENT FORECAST HAS HIER SEAS NORTH OF SGJ. SANTOS
In the hours before
Special weather statement, Jan 2, 9:30 PM EST, 2 hours 1 minute before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-030800- SOUTHEAST GEORGIA AND NORTHEAST FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 930 PM EST SAT JAN 2 1999 ...A TORNADO WATCH IS IN EFFECT FOR ALL OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA INCLUDING THE ADJACENT COASTAL WATERS UNTIL 3 AM... ...SMALL CRAFT ADVISORY ALONG THE COAST. A LINE OF STRONG TO SEVERE THUNDERSTORMS ACROSS NORTH FLORIDA AND SOUTHEAST GEORGIA WILL CONTINUE TO RACE EAST...REACHING EXTREME NORTHEAST FLORIDA AND SOUTHEAST GEORGIA BY 11 TO 1130 PM AND INTO THE COASTAL WATERS BY AROUND MIDNIGHT. THE MAIN THREAT FROM THESE STORMS WILL BE STRONG AND POSSIBLY DAMAGING WINDS AND VERY HEAVY RAIN. ISOLATED TORNADOES ARE ALSO POSSIBLE. RESIDENTS SHOULD STAY ABREAST OF THE LATEST WEATHER AND BE PREPARED TO ACT QUICKLY IF SEVERE WEATHER IS IMMINENT OR WARNINGS ARE ISSUED. STORM SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 8:45 PM EST | Severe Thunderstorm Warning | JAX | Hamilton | 60 min |
| Jan 2, 8:51 PM EST | Severe Thunderstorm Warning | JAX | Suwannee | 64 min |
| Jan 2, 9:19 PM EST | Severe Thunderstorm Warning | JAX | Gilchrist | 46 min |
| Jan 2, 9:22 PM EST | Severe Thunderstorm Warning | JAX | Columbia | 48 min |
| Jan 2, 9:46 PM EST | Severe Thunderstorm Warning | JAX | Alachua, Baker, Bradford, Union | 64 min |
| Jan 2, 10:14 PM EST | Severe Thunderstorm Warning | JAX | Marion | 91 min |
| Jan 2, 10:26 PM EST | Severe Thunderstorm Warning | JAX | Clay, Putnam | 89 min |
| Jan 2, 10:26 PM EST | Severe Thunderstorm Warning | JAX | Duval, Nassau | 89 min |
| Jan 2, 11:02 PM EST | Severe Thunderstorm Warning | JAX | Saint Johns | 78 min |
| Jan 2, 11:38 PM EST | Severe Thunderstorm Warning | JAX | Flagler | 77 min |
| Jan 2, 11:57 PM EST | Tornado Warning | JAX | Saint Johns | 33 min |
| Jan 2, 9:13 PM EST | Severe Thunderstorm Warning | JAX | Clinch, Echols | 47 min |
| Jan 2, 9:26 PM EST | Severe Thunderstorm Warning | JAX | Bacon, Coffee, Ware | 49 min |
| Jan 2, 9:39 PM EST | Severe Thunderstorm Warning | JAX | Appling, Jeff Davis | 51 min |
| Jan 2, 9:54 PM EST | Severe Thunderstorm Warning | JAX | Brantley, Pierce, Wayne | 61 min |
| Jan 2, 9:54 PM EST | Severe Thunderstorm Warning | JAX | Charlton | 61 min |
| Jan 2, 10:39 PM EST | Severe Thunderstorm Warning | JAX | Camden, Glynn | 91 min |
| Jan 2, 10:58 PM EST | Severe Thunderstorm Warning | JAX | Brantley, Wayne | 47 min |
Nearby
Tornado Warnings in Florida, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.